Alert archive / Maine / Beach Hazards Statements in 2018
Beach Hazards Statement 14, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jun 29, 2018, 8:42 PM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at Jun 30, 2018, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2018, 8:42 PM EDT (00:42 UTC)
- In effect from
- Jun 30, 2018, 8:00 AM EDT
- Expired
- Jun 30, 2018, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 0.7 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 749 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.5
The text
As transmitted.
943 WHUS41 KGYX 300042 CFWGYX Coastal Hazard Message National Weather Service Gray ME 842 PM EDT Fri Jun 29 2018 MEZ023>028-NHZ014-301000- /O.NEW.KGYX.BH.S.0014.180630T1200Z-180701T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 842 PM EDT Fri Jun 29 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SATURDAY EVENING... The National Weather Service in Gray has issued a Beach Hazards Statement, which is in effect from 8 AM EDT Saturday through Saturday evening. * Location...Ocean beaches of Maine and New Hampshire. * Beach Hazard...The warm air temperatures between 75 and 85 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid to upper 50s. * Timing...Saturday. Similar conditions remain possible for late in the weekend and into early next week as well. * Winds...Light, then becoming south at 10 mph by late morning. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
2 follow-up statements
688 WHUS41 KGYX 300719 CFWGYX Coastal Hazard Message National Weather Service Gray ME 319 AM EDT Sat Jun 30 2018 MEZ023>028-NHZ014-010000- /O.CON.KGYX.BH.S.0014.180630T1200Z-180701T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 319 AM EDT Sat Jun 30 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * Location...Ocean beaches of Maine and New Hampshire. * Beach Hazard...The warm air temperatures between 75 and 85 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid to upper 50s. * Timing...Today. Similar conditions remain possible for late in the weekend and into early next week as well. * Winds...Light, then becoming south at 10 mph by late morning. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ Schwibs
431 WHUS41 KGYX 302135 CFWGYX Coastal Hazard Message National Weather Service Gray ME 535 PM EDT Sat Jun 30 2018 MEZ023>028-NHZ014-010000- /O.CON.KGYX.BH.S.0014.000000T0000Z-180701T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 535 PM EDT Sat Jun 30 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * Location...Ocean beaches of Maine and New Hampshire. * Beach Hazard...The warm air temperatures between 75 and 85 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 50s to lower 60s. * Timing...Through this evening. Similar conditions remain possible for late in the weekend and into early next week as well. * Winds...South at 10 to 15 mph. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 29, 6:50 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 29, 6:50 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Gray ME
650 PM EDT Fri Jun 29 2018
.SYNOPSIS...
A trough of low pressure will move offshore tonight...sparking
a few showers and thunderstorms before it does so. A warm front
will lift north across the region Saturday into the day Sunday
with the possibility of a few thunderstorms at times from
northern New Hampshire into western Maine...mainly along and to
the north of this boundary. Otherwise...heat and humidity levels
will gradually build this weekend into early next week under a
large dome of high pressure.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Update...
Have updated the forecast to remove enhanced wording for gusting
winds and hail from the precipitation. Any leftover showers or
thunderstorms will continue to move off the coast of Maine
through sunset.
Will be completing another update after 8 pm as the beach
hazards statement will expire near sunset.
Prev Disc...
Thunderstorms moving southeast ahead of surface trough over the
next few hours. It is possible that an isolated severe cell
could occur. CAPE and low level lapse rates are fueling these.
Expect storms to weaken and dissipate withe the setting sun.
Then a fairly warm night on tap with some patchy fog forming.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
An MCS currently over the northern shore of Lake Superior will
arrive in the northern zones Saturday along a warm front. Our
northern zones are in a slight risk for saturday. This MCS and
clouds and how far into the forecast area the front will push
complicates the temperature forecast. Much cooler to the
northeast around Jackman and Pittston farm where high temps will
be in the mid to upper 70s and southern New Hampshire where
high temperatures will rise to the lower 90s. There is also
likely to be a seabreeze tomorrow which will keep coastal
locations cooler. I have not issued a heat advisory for southern
New Hampshire but there could be an hour or 2 when the heat
index reaches 95. Confidence is not high on this. The front will
likely push far enough southwest to split the forecast area in
2 for a time. The front will move back north ushering in some
very hot air for Sunday.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
High Impact weather potential: High pressure...humidity...and
heat build in for portions of the weekend and into early next
week. This will bring heat advisory and/or warning criteria to
much of New Hampshire and western Maine. With many people
outdoors for the holiday we are especially concerned with the
heat and humidity.
Overview: A strong upper level ridge will build into the region to
start the weekend and hold through the start of next week. The
ridge will begin to break down and be suppressed southward as
short wave energy rides along the top of the ridge.
Sunday: Very warm temperatures look likely for the remainder of
the weekend, with most of New Hampshire and perhaps a portion of
western Maine seeing 95F heat indices for 2 hours or more. The
remainder of the area will see readings closer to the mid 80s
and lower 90s. A couple things may be a caveat to the heat on
Sunday:An MCS is progged to move atop the ridge in southern
Canada and diving southward in the morning hours. This will
bring cloud debris southward that may affect heating. The second
is related onshore flow/sea breeze affects which will bring
cooler air off the waters Sunday afternoon. This may keep
temperatures from realizing their true potential. In general
"heat waves" (3 consecutive days over 90F) are so rare in
northern New England because something usually occurs to
prevent them. Although dew points will be high, they will be
lower than most models indicate, given how much we will mix out.
Have adjusted with MOS.
Monday and Tuesday: Heat and humidity continue during this time
frame with more of a southwest flow developing as low pressure
at the surface moves into southeastern Canada. A trailing cold
front will eventually bring scattered showers and thunderstorms
to northern NH and Maine. This will be mainly confined to the
mountains and foothills.
Wednesday - Friday: The front shifts south and will be a focus
for shower and thunderstorm activity each afternoon as
instability increases. In addition another warm front lifts
across southern Canada and northern sections Thursday with low
pressure centered near Hudson Bay. A cold front arrives for
Friday afternoon and evening providing more of a focus for
moisture and convection. Temperatures during this time will
still be hot but moderating.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
Short Term...Expect VFR with local IFR in thunder mostly at HIE
and AUG over the next 2 to 3 hours. Areas of IFR early tomorrow
morning in stratus and fog...improving to VFR throughout by 12
or 13z. VFR Saturday but MVFR/IFR possible during the afternoon
in showers and thunderstorms. Patchy MVFR/IFR Saturday night in
fog.
Long Term...A few thunderstorms may impact the northern portion
of the area overnight Saturday. Sunday will see a light
seabreeze along the coast but elsewhere expect VFR with very hot
and humid conditions. Scattered thunderstorms likely for HIE
Monday and Tuesday.
&&
.MARINE...
Short Term...Winds and seas should remain below SCA criteria.
Long Term...Quiet on the waters as high pressure builds in
bringing very warm air. Expect frequent areas of fog overnight
as the warm air is cooled by the ocean.
&&
.CLIMATE...
An extended period of hot weather is expected beginning this
weekend. With many people outdoors for the holiday we are
especially concerned with the heat and humidity. Here are some
facts:
In Concord, records include: 7/1 99 degrees in 1913, 7/2 98
degrees in 1966, 7/3 102 degrees in 1966, 7/4, 102 degrees in
1911, and for 7/5 101 degrees in 1911.
In Portland, records include: 7/1 93 degrees in 1971, 7/2 98
degrees in 1941, 7/3 95 degrees in 2002, 7/4, 90 degrees in
2010, and for 7/5 94 degrees in 1999.
In Augusta, records include: 7/1 92 degrees in 1971, 7/2 93
degrees in 1963, 7/3 94 degrees in 2002, 7/4, 93 degrees in
2002, and for 7/5 91 degrees in 2010.
--------------------------------------------------------------
Consecutive Days>=90F
Concord: Last time we saw 5 days or more in a row at or above
90 was 5 in 2013.
Concord: Last time we saw 6 days or more in a row at or above
90 was 6 in 2010.
Concord: Last time we saw 7 days or more in a row of at or
above 90 was 9 in 2002.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 8 PM EDT this evening for
MEZ023>028.
NH...Beach Hazards Statement until 8 PM EDT this evening for NHZ014.
MARINE...None.
&&
JCHazardous weather outlook, Jun 29, 8:37 PM EDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 837 PM EDT Fri Jun 29 2018 MEZ007>009-012>014-018>022-NHZ001>013-015-010045- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Western And Central Hillsborough- 837 PM EDT Fri Jun 29 2018 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A hot and humid air mass will move into the region this weekend, bringing a prolonged period of high heat and humidity. It is likely that Heat Advisory criteria (heat index 95 degrees) will be exceeded for portions of the area as early as Saturday and extending into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ023>028-NHZ014-010045- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Coastal Rockingham- 837 PM EDT Fri Jun 29 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. A hot and humid air mass will move into the region this weekend, bringing a prolonged period of very warm conditions and high humidity. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-010045- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 837 PM EDT Fri Jun 29 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Areas of dense fog are possible over the waters through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 29, 3:35 PM EDT, 5 hours 7 minutes before
Special Weather Statement National Weather Service Gray ME 335 PM EDT FRI JUN 29 2018 MEZ012-NHZ002>004-006-292015- Southern Oxford-Northern Grafton-Southern Carroll-Southern Coos-Northern Carroll- 335 PM EDT FRI JUN 29 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL COOS...EAST CENTRAL GRAFTON AND NORTHEASTERN CARROLL COUNTIES... At 334 PM EDT, a strong thunderstorm was located 10 miles southwest of Mount Washington, or 13 miles northeast of Lincoln, moving southeast at 25 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Conway, Fryeburg, Bethlehem, Lincoln, Franconia, Tamworth, Carroll, Bartlett, Madison, Freedom, Jackson, Albany, Eaton, Chatham, Hart's Location, Livermore and Waterville Valley. This also includes... Crawford Notch State Park, Mount Chocorua, Kearsarge North , AMC Highland Center, and Mount Webster. LAT...LON 4414 7162 4428 7146 4403 7093 4382 7117 TIME...MOT...LOC 1934Z 309DEG 23KT 4416 7145 JC
Special weather statement, Jun 29, 4:38 PM EDT, 4 hours 4 minutes before
Special Weather Statement National Weather Service Gray ME 438 PM EDT FRI JUN 29 2018 MEZ020-021-025-292100- Androscoggin-Kennebec-Sagadahoc- 438 PM EDT FRI JUN 29 2018 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN KENNEBEC...EAST CENTRAL ANDROSCOGGIN AND NORTHWESTERN SAGADAHOC COUNTIES... At 435 PM EDT, strong thunderstorms were clustered near Turner, moving southeast at 25 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Lewiston, Gardiner, Turner, Topsham, Litchfield, Winthrop, Lisbon, Greene, Bowdoin, Bowdoinham, Leeds, Wales, Monmouth, Sabattus, West Gardiner, Wayne and Richmond. This includes the following highways... Interstate 295 between mile markers 47 and 51. Interstate 95 between mile markers 84 and 103. LAT...LON 4421 7030 4434 7016 4421 6977 4398 7000 TIME...MOT...LOC 2035Z 300DEG 22KT 4422 7019 Hanes
Special weather statement, Jun 29, 4:41 PM EDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service Gray ME
441 PM EDT FRI JUN 29 2018
MEZ022-027-028-292115-
Interior Waldo-Coastal Waldo-Knox-
441 PM EDT FRI JUN 29 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL KNOX AND
SOUTHEASTERN WALDO COUNTIES...
At 440 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Bucksport to near Liberty. Movement
was southeast at 35 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Rockland, Belfast, Bucksport, Camden, Lincolnville, Searsport,
Castine, Liberty, Verona Island, Winterport, Stockton Springs,
Islesboro, Rockport, Prospect, Penobscot Township, Hope, Appleton,
Sedgwick, Frankfort and Brooks.
This also includes...
Moose Point State Park.
LAT...LON 4436 6868 4438 6868 4441 6872 4440 6872
4442 6876 4431 6883 4436 6877 4431 6871
4431 6872 4409 6912 4437 6934 4466 6882
4454 6876 4459 6873 4447 6879 4446 6871
4437 6867
TIME...MOT...LOC 2040Z 322DEG 30KT 4461 6878 4435 6925
HanesSpecial weather statement, Jun 29, 4:44 PM EDT, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Gray ME
444 PM EDT FRI JUN 29 2018
MEZ022-027-028-292115-
Interior Waldo-Coastal Waldo-Knox-
444 PM EDT FRI JUN 29 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN KNOX AND
SOUTHEASTERN WALDO COUNTIES...
At 444 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Dedham to 7 miles southeast of
Liberty. Movement was southeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Belfast, Bucksport, Lincolnville, Searsport, Castine, Verona Island,
Winterport, Stockton Springs, Prospect, Islesboro, Penobscot
Township, Orland, Hope, Appleton, Frankfort, Brooksville, Northport,
Belmont, Verona and Swanville.
This also includes...
Moose Point State Park.
LAT...LON 4442 6875 4436 6876 4421 6936 4468 6881
4462 6884 4457 6880 4456 6874 4456 6880
4455 6875 4453 6876 4454 6880 4450 6878
4452 6876 4438 6882 4438 6880 4447 6874
4446 6871 4442 6873 4440 6870
TIME...MOT...LOC 2044Z 248DEG 24KT 4470 6876 4429 6923
JCSpecial weather statement, Jun 29, 5:05 PM EDT, 3 hours 37 minutes before
Special Weather Statement National Weather Service Gray ME 505 PM EDT FRI JUN 29 2018 MEZ019-024-292200- Interior Cumberland-Coastal Cumberland- 505 PM EDT FRI JUN 29 2018 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CUMBERLAND COUNTY... At 505 PM EDT, a strong thunderstorm was located near Raymond, or near Naples, moving southeast at 20 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Portland, South Portland, Westbrook, Naples, Cumberland, Gorham, Falmouth, Cape Elizabeth, Gray, Scarborough, Raymond, Yarmouth, Standish, Casco, Chebeague Island, Frye Island, Windham, Sebago, North Yarmouth and Baldwin. This includes the following highways... Interstate 295 between mile markers 1 and 17. Interstate 95 between mile markers 43 and 65. This also includes... Sebago Lake, Higgins Beach, and Crescent Beach State Park. Peaks Island, Long Island, Cushing Island, Cousins Island, and Great Diamond Island. LAT...LON 4388 7069 4401 7051 4371 7001 4352 7028 TIME...MOT...LOC 2105Z 315DEG 18KT 4390 7053 JC
Special weather statement, Jun 29, 5:05 PM EDT, 3 hours 37 minutes before
Special Weather Statement National Weather Service Gray ME 505 PM EDT FRI JUN 29 2018 MEZ019>021-024>027-292200- Androscoggin-Interior Cumberland-Kennebec-Lincoln-Coastal Cumberland-Knox-Sagadahoc- 505 PM EDT FRI JUN 29 2018 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL KENNEBEC...SOUTHWESTERN KNOX...SOUTHEASTERN ANDROSCOGGIN...LINCOLN... EAST CENTRAL CUMBERLAND AND SAGADAHOC COUNTIES... At 505 PM EDT, radar indicated strong thunderstorms were located along a line extending from 9 miles north of Damariscotta to 7 miles northwest of Topsham. Movement was southeast at 25 mph. Winds in excess of 30 mph and pea size hail are possible with these storms. Locations impacted include... Lewiston, Brunswick, Bath, Gardiner, Damariscotta, Topsham, Wiscasset, Freeport, Litchfield, Bristol, Georgetown, Bremen, Woolwich, Lisbon, Harpswell, Durham, Boothbay, Bowdoin, Bowdoinham and Jefferson. This includes the following highways... Interstate 295 between mile markers 24 and 47. Interstate 95 near mile marker 82. This also includes... Reid State Park, Popham Beach State Park, and Pemaquid Beach. Orrs Island, Burnt Island, Metinic Island, Friendship Long Island, and Cranberry Island. LAT...LON 4391 6901 4367 6987 4404 7026 4424 6948 TIME...MOT...LOC 2105Z 311DEG 23KT 4417 6949 4400 7009 Hanes
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:19 AM EDT | Heat Advisory | GYX | Carroll, Cheshire, Coos, Grafton, Hillsborough, Merrimack and 2 more | 64 hr |
Nearby
Beach Hazards Statements in Maine, 2018Beach Hazards Statements in New Hampshire, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.